Relax. You are fine, and this is a part of healing. While everyone handles the swelling differently, peak swelling is painful and difficult time in recovery. You're just past the two week mark, which is classic peak swelling of the wrap.
Move back to liquids only, and take little sips. It's likely things are being held back at the wrap site, and your esophagus is reacting to it all by producing additional mucous/liquid, which you're spitting up.
You can always contact your surgeon to let them know what's going on, but you can take some comfort in knowing that you're experiencing peak swelling, and once it begins to subside again, you'll be in the clear for recovery.
If your wrap is letting ABSOLUTELY NOTHING through, your surgeon should know, because you might need help with additional nourishment. They like to avoid interfering with the natural course of healing, but if your wrap swelling is out of the ordinary, they might want to do something for you.
Try not to do a lot of retching. My guess is that the antibiotics are getting held back at the wrap site and irritating your lower esophagus. It's normal to be able to manage solids, and then have to move back to liquids as the wrap swells.
My surgeon told me that my swallowing would get worse before it got better when I saw him at 5 days post op. This is a normal occurance. Try not to panic. Sip room temp or warm water, relax, breathe, and know that it's a normal part of healing.
As always, it's best to contact your surgeon/GI doc if you have serious concerns, but from what you've described, it sounds as if you're reacting to very nomal peak swelling. Don't panic. Do some relaxation exercises. Think positive thoughts. You can do this! It WILL get better!
Hang in there,
Nissen Fundoplication 2/09
Allergy/Asthma"Whatever you fight, you strengthen, and what you resist, persists.”
“Worry pretends to be necessary but serves no useful purpose”
“Accept - then act. Whatever the present moment contains, accept it as if you had chosen it. Always work with it, not against it.”